I consulted the PDR (Physicians' Desk Reference), which is THE medication bible that physicians refer to with regard to medications. The PDR lists Zanaflex Interactions as: "May potentiate CNS depression with alcohol, baclofen, benzodiazepines, other CNS depressants."
Because you are taking Xanax, which is a benzodiazepine (a CNS depressant), I would strongly recommend that you consult your physician for the answer to your question. Moreover, I recommend that course of action because you did not mention in your post what strength Xanax you are taking, and for what period of time, as well as list your complete medication profile. It's a complicated issue and one that best be handled by you and your doctor.
Please contact your physician and present him or her with your question/s, as well as letting me know what he or she recommends.
Best wishes with the taper, as well as continued good health and happiness.
I was taking .25mg Xanax 4x/day for 6 months. Tapering down .25/day every 7 days per Dr. 2 more days to go on 2x then will go down to 1 x and then hopefully off. Have had insomnia for 2 years. After back fusion started Zanaflex at bedtime to help with sleep 4 mg. Also taking neurontin 300mg 3x/day. My question was will taking the Zanaflex make the withdrawl (withdrawal) symptoms of Xanax harder to get over. ? Have read some who said don't take other drugs while tapering. My Dr. doesn't say much about it. Need for sleep is strong. Have ambien too but thought maybe Zanaflex better alternative.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.